MAUDE Adverse Event Report: LEICA BIOSYSTEMS MELBOURNE PTY. LTD BOND-III AUTOMATED SLIDE STAINER; SLIDE STAINER, AUTOMATED

LEICA BIOSYSTEMS MELBOURNE PTY. LTD BOND-III AUTOMATED SLIDE STAINER; SLIDE STAINER, AUTOMATED
Model Number BOND-III AUTOMATED SLIDE STAINER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause for ¿¿there are scratches on the detection tissue after the instrument gets off the plane, and part of the tissue is lost¿ reported by the customer could not be unequivocally determined from the information available.Information provided indicates there was contamination of the reagents, including ¿¿some black particle precipitates¿ and the issue was resolved after cleaning the reagent bottles and replacing reagents.Details of the affected slide staining run(s) were not available to the manufacturer.As a result, it was not possible to assess the operation and function of the instrument.However, based on the information available, the instrument functioned as designed in the circumstances reported by the customer.
 
Event or Problem Description
On 07 may 2025, leica biosystems received the following information: ¿bond-iii, there are scratches on the detection tissue after the instrument gets off the plane, and part of the tissue is lost.¿ on 09 may 2025, the assigned leica field service engineer (fse) visited the customer site and documented the following information: ¿according to the customer's description, the occurrence of tissue scratches is occasional.On-site inspection revealed that the probe, covertile, slide rack, and ssa were all normal, and no issues were found with the instrument's hardware.Only in the dewaxing solution reagent bottle were some incompatible liquids found, and in the alcohol reagent bottle, some black particle precipitates were discovered.Clean the reagent bottles and replace the contaminated reagents.Test ok.¿ on 10 may 2025, the assigned leica field service engineer (fse) visited the customer site and documented the following information: ¿cleaned dewax and alcohol bottles and replaced the reagents.There were no same problem happening in two days, observing for a while.¿ on 14 may 2025, leica biosystems melbourne received information from the local leica qa specialist, qara that ¿¿this case involves clinical samples and partly involves patients re-biopsy.¿ identifiers for the patients requiring re-biopsy were not available to the manufacturer.

Brand Name
BOND-III AUTOMATED SLIDE STAINER
Common Device Name
SLIDE STAINER, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS MELBOURNE PTY. LTD
495 blackburn road
mount waverley
victoria 00000 0314
AS  0000003149
Manufacturer (Section G)
LEICA BIOSYSTEMS MELBOURNE PTY. LTD
495 blackburn road
mount waverley
victoria 00000 0314
AS   0000003149
Manufacturer Contact
daya currie
495 blackburn road
mount waverley
victoria 00000-0314
AS   0000003149
92117271
MDR Report Key22075475
Report Number8020030-2025-00054
Device Sequence Number9374843
Product Code KPA
UDI-Device Identifier09349458000004
UDI-Public(01)09349458000004(11)230918
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBOND-III AUTOMATED SLIDE STAINER
Device Catalogue Number21.2201
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Initial Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown